Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
168 Doctors are Online

Absent periods, bleeding occured. Taken postinor. Can pregnancy occur, what is the reason for late periods?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1993
Answered : 2416 Questions

I took 2 postinor pills in one cycle and I havnt got my period, could i be pregnant?
I must say I did have a period/bleed for 5 days, but not quite as heavy which came a week earlier than usual. I am unsure whether that was my period or it was bleeding from the ecp and now im late for a period??
Posted Tue, 22 May 2012 in Menstruation and Miscarriage
Answered by Dr. Shainaz Arif Kaware 3 hours later

Thanks for your query.

Postinor pill is an emergency contraceptive pill and when you use it you can get withdrawal bleeding like periods within 3-7 days.

If you have got bleeding for 5 days before expected date of periods then it is due to Postinor and you should consider it as your period.

If you have taken Postinor within 72 hours of having unprotected sex then the chances of getting pregnant are rare.

Now you will get your normal regular period next month.

To avoid pregnancy in future (since you are sexually active) you should use regular contraceptive pills and not Postinor as it causes irregularity of periods.

Hope I have answered your query.

Let me know if I have missed out on any of your concern.

Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor